Alert archive / Texas / Flash Flood Warnings in 2001

Flash Flood Warning 36, NWS Fort Worth, TX

September 4, 2001Cooke County, Grayson County, Texas

NWS Fort Worth, TX issued this flash flood warning at Sep 4, 2001, 9:52 AM CDT for Cooke County, Grayson County, Texas. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 4, 2001, 9:52 AM CDT (14:52 UTC)
Expired
Sep 4, 2001, 11:45 AM CDT
In force
113 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Cooke County, TX, Grayson County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 135 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 2.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2001-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 222 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2001-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
222 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
956 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 041452
FFWFTW
FFWFTW
TXC097-181-041645-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
952 AM CDT TUE SEP 4 2001

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COOKE COUNTY IN NORTH CENTRAL TEXAS
  GRAYSON COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1145 AM CDT

* AT 949 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY 
  RAIN 14 MILES NORTHWEST OF WHITESBORO. THE THUNDERSTORM PRODUCING  
  THE RAIN IS NEARLY STATIONARY ACROSS THE NORTHEAST CORNER OF COOKE 
  COUNTY AND THE NORTHWEST CORNER OF GRAYSON. 

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3365 9708 3365 9683 3386 9683 3390 9695
          3384 9707

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 8:05 AM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Sep 4, 8:05 AM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
805 AM CDT TUE SEP 4 2001

QUICK UPDATE TO INCREASE POPS AROUND METRO ZONES AND SE WHERE PRECIP
HAS EXPANDED QUITE A BIT THIS MORNING. LOWERED TEMPS A BIT IN THOSE
ZONES AS WELL. REST LEFT ALONE ATTM. 80

557 AM AVIATION DISCUSSION...
SURFACE LOW VCNTY OF DFW AIRPORTS THIS MORNING WITH CONVECTION
DEVELOPING NEAR THE CORE CENTER. EXPECT OCCASIONAL MVFR CIG/VSBYS
WITH CONVECTION...OTHERWISE VFR CIGS. LIGHT CIRCULATION AROUND
LOW WILL RESULT IN MAINLY A NORTHEAST WIND DIRECTION.  ..48..

EARLY MORNING PUBLIC DISCUSSION...
SOMEWHAT FAVORABLE PATTERN FOR SHOWERS AND THUNDERSTORMS WILL
CONTINUE OVER NORTH TEXAS THROUGH MID WEEK AS WEAKNESS IN THE UPPER
RIDGE REMAINS OVER THE AREA AND CYCLONIC FLOW CONTINUES IN THE LOW
LEVELS.  MID LEVEL LAPSE RATES HAVE INCREASED IN THE PAST 24 HOURS
WITH COOL AIR ADVECTION ALOFT. EXPECT SCATTERED SHOWERS AND
THUNDERSTORMS AGAIN TODAY...ESPECIALLY DURING THE AFTERNOON/EVENING.
SIMILAR PATTER WILL CONTINUE ON WEDNESDAY WITH ANOTHER ROUND OF
THUNDERSTORMS.

DEEPENING MOISTURE WILL KEEP EXTENSIVE CLOUD COVER AROUND FOR MUCH
OF THE DAY...ESPECIALLY ACROSS THE CENTRAL AND EAST.  MOSTLY CLOUDY
SKIES WILL REMAIN THROUGH WEDNESDAY.  THE EXTENSIVE CLOUD COVER WILL
HELP KEEP AFTERNOON TEMPERATURES BELOW 90.  OVERNIGHT LOWS WILL
REMAIN IN THE UPPER 60S TO LOWER 70S.

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EXTENDED PERIODS
AS THE UPPER HIGH CONTINUES TO PUSH TOWARD THE WEST COAST AND A
FAIRLY STRONG SHORT WAVE APPROACHES FROM THE NORTHWEST.  STILL
APPEARS THE BEST CHANCE FOR RAIN WILL COME ON SATURDAY WHEN COLD
FRONT WILL MOVE ACROSS THE REGION. THE SHORT WAVE IS FORECAST TO LIFT
RAPIDLY NORTHWARD WHICH WILL DECREASE RAIN CHANCES BY EARLY NEXT
WEEK.

FCSTID = 79
DFW   85  73  85  72 /  50  40  40  30
ACT   86  72  87  72 /  60  50  40  30

.FWD...NONE.

In the hours before

Special weather statement, Sep 4, 5:00 AM CDT, 4 hours 52 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041700-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
500 AM CDT TUE SEP 4 2001

SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE ACROSS NORTH TEXAS
TODAY AND TONIGHT. DANGEROUS CLOUD TO GROUND LIGHTNING AND BRIEF
DOWNPOURS OF RAIN ARE POSSIBLE WITH ANY OF THESE STORMS. REMEMBER
THAT LIGHTNING CAN STRIKE OVER 10 MILES FROM THE PARENT
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. ALTHOUGH NO WIDE SPREAD SEVERE THUNDERSTORMS
ARE EXPECTED...A FEW STORMS COULD BRIEFLY BECOME SEVERE...MAINLY
LATE THIS AFTERNOON AND THIS EVENING. DAMAGING BURSTS OF WIND AND
SOME HAIL WILL BE THE MAIN THREATS... ESPECIALLY WEST OF A
BOWIE...TO STEPHENVILLE LINE...WHERE MORE ABUNDANT SUNSHINE WILL
HELP TO DESTABILIZE THE ATMOSPHERE.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 11:05 AM CDTFlash Flood WarningFWDAnderson, Bell, Bosque, Collin, Cooke, Coryell and 28 more40 min
Sep 4, 11:23 AM CDTFlash Flood WarningFWDAnderson3 hr
Sep 4, 11:29 AM CDTFlash Flood WarningFWDHunt3 hr
Sep 4, 11:38 AM CDTFlash Flood WarningFWDCooke, Grayson3 hr

Nearby

Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.